Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 305, NWS Hastings, NE

October 13, 2012Jewell County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Oct 13, 2012, 11:47 PM CDT for Jewell County, Smith County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2012, 11:47 PM CDT (04:47 UTC)
Expired
Oct 14, 2012, 12:04 AM CDT
In force
17 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jewell County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 53 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3024 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS53 KGID 140447
SVRGID
KSC089-183-140515-
/O.NEW.KGID.SV.W.0305.121014T0447Z-121014T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1147 PM CDT SAT OCT 13 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1215 AM CDT

* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
  MILES SOUTHWEST OF GUIDE ROCK TO 6 MILES NORTH OF LEBANON...AND
  MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEBANON...ESBON AND BURR OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3974 9861 3993 9866 4000 9860 4000 9815
      3966 9848
TIME...MOT...LOC 0447Z 311DEG 11KT 4001 9838 3989 9853
WIND...HAIL <50MPH 1.00IN

$$

WESELY
2 follow-up statements
104 
WWUS53 KGID 140457
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1157 PM CDT SAT OCT 13 2012

KSC089-183-140515-
/O.CON.KGID.SV.W.0305.000000T0000Z-121014T0515Z/
SMITH KS-JEWELL KS-
1157 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 1215 AM CDT...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH
OF GUIDE ROCK TO 5 MILES NORTHEAST OF LEBANON...MOVING SOUTHEAST AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEBANON AND ESBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 9815 3985 9837 3966 9848 3974 9861
      3992 9861 3999 9860 4000 9860
TIME...MOT...LOC 0457Z 311DEG 11KT 3999 9835 3987 9850
WIND...HAIL <50MPH 1.00IN

$$

WESELY
294 
WWUS53 KGID 140504
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1204 AM CDT SUN OCT 14 2012

KSC089-183-140514-
/O.CAN.KGID.SV.W.0305.000000T0000Z-121014T0515Z/
SMITH KS-JEWELL KS-
1204 AM CDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEWELL AND
NORTHEASTERN SMITH COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4000 9815 3985 9837 3966 9848 3974 9861
      3992 9861 3999 9860 4000 9860
TIME...MOT...LOC 0504Z 311DEG 11KT 3998 9833 3986 9848

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 7:00 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 13, 7:00 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CDT SAT OCT 13 2012

.AVIATION...00Z KGRI TAF...VFR CONDS ARE EXPECTED TO PREVAIL AT
KGRI FOR THE NEXT 24 HOURS. PRIMARILY A WIND FORECAST THROUGH THE
PERIOD AS THE SURFACE LOW ACROSS SOUTH CENTRAL NEBRASKA THIS
EVENING EVENTUALLY SHIFTS SOUTHEASTWARD DURING THE LATE EVENING
AND OVERNIGHT HOURS. THIS WILL CAUSE THE WINDS TO SHIFT NORTHERLY
AT THE TERMINAL AROUND 14/03Z...WITH GUSTS TO 16KS POSSIBLE
OVERNIGHT. WITH A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THIS
LOW...EXPECT WIND TO INCREASE FURTHER DURING THE MORNING HOURS
SUNDAY...GUSTING AS HIGH AS 25KTS DURING THE LATE MORNING AND
AFTERNOON HOURS...BEFORE EVENTUALLY DIMINISHING AROUND SUNSET.

&&

.UPDATE...SENT AN UPDATE TO THE FORECAST TO REMOVE THE SEVERE
THUNDERSTORM WATCH FOR KANSAS COUNTIES AS WELL AS TO TRIM BACK
POPS A BIT FOR THE REMAINDER OF THE EVENING HOURS. OTHERWISE...NO
ADDITIONAL CHANGES NECESSARY AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT SAT OCT 13 2012/

SHORT TERM...THROUGH SUNDAY. FOCUS AND MAIN FORECAST CONCERN FOR
THIS PERIOD WILL BE THUNDERSTORM CHANCES LATER THIS
AFTERNOON/EVENING...SOME OF WHICH COULD BE STRONG WITH NICKEL TO
QUARTER HAIL AND WIND GUSTS RANGING BETWEEN 40 AND 50 MPH.

SHOWERS FROM THIS MORNINGS THUNDERSTORMS CONTINUE TO PUSH EASTWARD
OUT OF THE CENTRAL PLAINS AHEAD OF A COLD FRONT...AS A
RESULT...GENERAL CLEARING IN SKY COVER HAS BEEN ONGOING OVER THE
OUTLOOK AREA. AT 20Z...SURFACE TEMPERATURES HAVE REACHED 70S FOR A
MAJORITY OF THE OUTLOOK AREA WITH DEWPOINTS TANKING AS DRIER AIR
PUSHES IN. A SURFACE TROUGH AXIS WAS ALSO CENTERED OVER THE CENTRAL
PLAINS WITH 500 MB LOW CENTERED OVER WESTERN PARTS OF THE CENTRAL
PLAINS AT 20Z  MESOSCALE ANALYSIS SHOWS MUCH OF THE OUTLOOK AREA
CAPPED WITH LITTLE INSTABILITY...HENCE THE LACK OF THUNDERSTORM
DEVELOPMENT EARLY THIS AFTERNOON FOR THE OUTLOOK AREA.

GENERAL CONSENSUS BETWEEN THE MODELS INDICATE THUNDERSTORM CHANCES
WILL BEGIN SHORTLY BEFORE SUNSET FOR THE CWA AS THE CAP BEGINS TO
BREAK DOWN AND THE CUMULUS FIELD INITIATES INTO STORMS.
HOWEVER...MOST OF THESE STRONGER STORMS WILL BE EAST AND SOUTHEAST
OF THE OUTLOOK AREA WHERE THE BULK OF THE INSTABILITY WILL RESIDE.
ADDITIONALLY...SHEAR VALUES WILL BE STRONGER EAST AND SOUTH EAST OF
THE OUTLOOK AREA AS WELL...JUST AHEAD OF THE SURFACE TROUGH AXIS.
WITH THIS BEING SAID...A FEW STRONGER STORMS COULD STILL POTENTIALLY
IMPACT THE AREA...MAINLY ALONG AND EAST OF A LINE FROM STOCKTON
KANSAS TO OSCEOLA NEBRASKA...WHERE THE MORE FAVORABLE ATMOSPHERIC
CONDITIONS WILL BE REALIZED.

LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

MAIN CHALLENGE WILL BE DETERMINING PRECIPITATION CHANCES TUESDAY
NIGHT AND BEYOND.

MODELS HAVE MAINLY GOOD CONTINUITY AND AGREEMENT. NORTHWEST FLOW
WILL GIVE WAY TO QUASI-ZONAL FLOW BY MONDAY. THIS WILL BE
SHORT-LIVED...HOWEVER AS A SIGNIFICANT WAVE MOVES IN AND DEVELOPS A
CUTOFF LOW OVER THE NORTHERN/CENTRAL MISSISSIPPI VALLEY. THIS COULD
MEAN A COOL DOWN ALONG WITH CHANCES OF PRECIPITATION AFTER A PERIOD
OF ABOVE NORMAL TEMPERATURES FOR MONDAY AND TUESDAY. THE BUILDING
SUBTROPICAL RIDGE OVER THE PACIFIC WILL ENCOURAGE  THE DEVELOPMENT
OF A STRONG JET ON THE WEST SIDE OF THE DEVELOPING LONGWAVE
TROUGH...WHICH WILL CONTINUE TO DEEPEN AS A RESULT. WILL ALSO KEEP
THUNDER OUT OF THE FORECAST AS THERE IS LITTLE OR NO MUCAPE AROUND.
ANY CHANCES OF PRECIPITATION WILL LIKELY BE HIGHER TOWARD THE
EAST...CLOSER TO THE UPPER LEVEL TROUGH AXIS...AND DURING THE DAY ON
WEDNESDAY INTO AT LEAST THURSDAY AS INSOLATION OCCURS AND ENCOURAGES
SHOWER DEVELOPMENT...WHICH SHOULD TRAIL OFF TOWARD EVENING. THINGS
BECOME MORE DICEY FOR PRECIPITATION CHANCES LATER ON AS IT IS
UNCERTAIN AS TO HOW THIS CUTOFF SCENARIO WILL PLAY OUT AND WILL KEEP
CHANCES OF PRECIPITATION OUT FOR NOW AS THE AXIS SHOULD SLIDE A BIT
MORE EAST BY THE END OF THE WORK WEEK.

PREV DISCUSSION... /ISSUED 1235 PM CDT SAT OCT 13 2012/

AVIATION...18Z TAF FOR KGRI. VFR CONDITIONS WILL BE REALIZED AT
THE TAF SITE FOR A MAJORITY OF THE TAF PERIOD. HOWEVER...MVFR
CONDITIONS WILL BE INTRODUCED FOR VISIBILITY RESTRICTIONS AS
THUNDERSTORMS ENTER THE TAF SITE...AND THIS WILL BE EVIDENT WITHIN
A TEMPO GROUP FOR THE TAF. WIND GUSTS COULD BE STRONGER IN THE
VICINITY OF A THUNDERSTORM. THUNDERSTORMS WILL BE ANTICIPATED AT
THE TAF SITE SHORTLY AFTER SUNSET AND THIS IS SEEN IN SEVERAL
MODEL OUTPUTS. CONFIDENCE FOR THUNDERSTORMS PAST 06Z IS NOT
HIGH...AND VFR CONDITIONS WILL BE EXPECTED THEREAFTER FOR THE TAF
SITE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE/AVIATION...ROSSI
SHORT TERM...GUERRERO
LONG TERM...HEINLEIN
Hazardous weather outlook, Oct 13, 8:27 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT SAT OCT 13 2012

KSZ005>007-017>019-NEZ041-048-049-060>064-072>077-082>087-150130-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
827 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE OUTLOOK AREA
THIS EVENING. A FEW OF THESE STORMS MAY BE ON THE STRONG
SIDE...WITH SMALL HAIL AND THUNDERSTORM WIND GUSTS UP TO 50 MPH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A GUSTY NORTHWEST WIND OF 20 TO 30 MPH ALONG WITH FAIRLY LOW
RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED TO NEAR CRITICAL
FIRE DANGER CONDITIONS SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-047-150130-
VALLEY-GREELEY-SHERMAN-HOWARD-
827 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A GUSTY NORTHWEST WIND OF 20 TO 30 MPH ALONG WITH FAIRLY LOW
RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED TO NEAR CRITICAL
FIRE DANGER CONDITIONS SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, Oct 13, 10:30 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT SAT OCT 13 2012

KSZ007-NEZ086-140400-
JEWELL KS-NUCKOLLS NE-
1030 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NUCKOLLS AND CENTRAL
JEWELL COUNTIES UNTIL 1100 PM CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURR OAK...OR 31 MILES NORTH OF BELOIT...
MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURR OAK...
  MANKATO...
  MONTROSE...

A SECOND THUNDERSTORM WAS INTENSIFYING NEAR SUPERIOR IN SOUTHERN
NUCKOLLS COUNTY AND MAY HAVE SOME PEA SIZED HAIL ASSOCIATED WITH IT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3975 9805 3974 9838 3997 9839 4001 9829
      4000 9828 4001 9827 4010 9803
TIME...MOT...LOC 0329Z 010DEG 3KT 3989 9828

WESELY
Special weather statement, Oct 13, 10:45 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1045 PM CDT SAT OCT 13 2012

NEZ084-140415-
FRANKLIN NE-
1045 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL
1115 PM CDT...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF FRANKLIN...OR 31 MILES
SOUTHEAST OF HOLDREGE...MOVING SOUTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FRANKLIN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4025 9902 4029 9878 4000 9876 4000 9903
TIME...MOT...LOC 0346Z 357DEG 28KT 4015 9890

WESELY
Special weather statement, Oct 13, 10:55 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1055 PM CDT SAT OCT 13 2012

KSZ006-140430-
SMITH KS-
1055 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH COUNTY UNTIL 1130
PM CDT...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLAIRE...OR 34 MILES EAST OF
PHILLIPSBURG...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARLAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3977 9877 3994 9874 3990 9858 3957 9860
      3957 9877 3957 9882
TIME...MOT...LOC 0354Z 352DEG 7KT 3977 9868

WESELY
Local storm report, Oct 13, 11:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1109 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             BURR OAK                39.87N 98.30W
10/13/2012  M1.00 INCH       JEWELL             KS   CO-OP OBSERVER

&&

JCB
Special weather statement, Oct 13, 11:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1128 PM CDT SAT OCT 13 2012

KSZ007-140500-
JEWELL KS-
1128 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL COUNTY UNTIL
MIDNIGHT CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURR OAK...OR 33 MILES NORTH OF BELOIT...
MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURR OAK...
  ESBON...
  MANKATO...
  IONIA...
  JEWELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4000 9851 4000 9812 3957 9813 3957 9850
TIME...MOT...LOC 0428Z 016DEG 10KT 3992 9828

WESELY
Local storm report, Oct 13, 11:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1138 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             BELOIT                  39.47N 98.11W
10/13/2012  E1.00 INCH       MITCHELL           KS   LAW ENFORCEMENT

&&

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 10:07 PM CDTSpecial Weather StatementGIDMitchell23 min
Oct 13, 10:30 PM CDTSpecial Weather StatementGIDJewell30 min
Oct 13, 10:55 PM CDTSpecial Weather StatementGIDSmith35 min
Oct 13, 11:02 PM CDTSevere Thunderstorm WarningGIDJewell28 min
Oct 13, 11:19 PM CDTSevere Thunderstorm WarningGIDMitchell26 min
Oct 13, 11:28 PM CDTSpecial Weather StatementGIDJewell32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.